I have reduced my Lantus insulin from 49 units a night to 10 units a night since June low do i need to go before i can just stop it completely?

by (0)
Asked on August 20, 2014
Created August 20, 2014 at 6:09 PM

i have slowly reduced insulin over the past 2 and half blood sugar numbers are always under 100 ...i have been on 10 units a night for the past week..... do i need to drop to 8, then to 6 then to 4??? or when can i just stop it???? I have no health insurance and not a huge amount of I am having to do this myself.... I know that is not safe...but I have no choice right now...please give me some advice...thanks...

  • Total Views
  • Recent Activity
  • Last Activity
    464D AGO
  • Followers

Get Free Paleo Recipes Instantly

2 Answers

best answer

Medium avatar
137 · August 24, 2014 at 4:35 PM

Wow, it's tough not having health insurance.

I'd recommend dropping it more slowly. Lantus takes about 3 days to even out in your system, so give it at least 3 days every time you drop it. There's no reason to be in a hurry, especially when it's your health you're dealing with. Take it slow, watch your numbers carefully.

It's a *possibility* that you will still need some low dose of Lantus, depending on how much damage your pancreas has taken. As long as your fasting blood sugar stays below 120, you're good (although 100 is better). Hopefully, you can get off of it completely.

Congratulations for getting it down this far! :D

710 · August 23, 2014 at 11:11 PM

Are these not questions for you healthcare provider?

If they're not "control by diet" friendly, perhaps you need a new one?

Saving money / avoiding unnecessary expenditures important but staying out of the emergency room & not getting dead is more important.

There are books aobut managing T1 & T2 by a lifelong MD diabetic check him out.

Answer Question

Sign in to Your PaleoHacks Account

Get Free Paleo Recipes